Alert archive / Louisiana / Wind Advisories in 2019
Wind Advisory 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Apr 12, 2019, 4:12 PM CDT for 6 parishes in Louisiana. It took effect at Apr 13, 2019, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2019, 4:12 PM CDT (21:12 UTC)
- In effect from
- Apr 13, 2019, 12:00 PM CDT
- Expired
- Apr 13, 2019, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
Counties Avoyelles Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 102 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
770 WWUS74 KLCH 122112 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 412 PM CDT Fri Apr 12 2019 ...STRONG WINDS TO DEVELOP IN ADVANCE OF A PASSING COLD FRONT... .A tightening pressure gradient in advance of an approaching cold front will result in sustained winds of 25 to 30 MPH gusting to 35 MPH across the advisory area. Winds will moderate somewhat after sunset before turning northerly behind the front early Sunday morning. LAZ029-032-033-041>045-052>055-073-074-TXZ215-216-130515- /O.NEW.KLCH.WI.Y.0006.190413T1700Z-190414T0000Z/ Avoyelles-Evangeline-St. Landry-Calcasieu-Jefferson Davis-Acadia- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Jefferson-Orange- Including the cities of Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 412 PM CDT Fri Apr 12 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT SATURDAY... The National Weather Service in Lake Charles has issued a Wind Advisory, which is in effect from noon to 7 PM CDT Saturday. * TIMING...Noon to 7 PM Saturday * WINDS...25 to 30 MPH with gusts to 35 MPH. * IMPACTS...Strong southerly winds will make driving difficult for high profile vehicles along open east-west highways. Small lawn furniture and garbage cans will be tossed around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
952 WWUS74 KLCH 130512 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 1212 AM CDT Sat Apr 13 2019 ...STRONG WINDS TO DEVELOP IN ADVANCE OF A PASSING COLD FRONT... .A tightening pressure gradient in advance of an approaching cold front will result in sustained winds of 25 to 30 MPH gusting to 35 MPH across the advisory area. Winds will moderate somewhat after sunset before turning northerly behind the front early Sunday morning. LAZ029-032-033-041>045-052>055-073-074-TXZ215-216-131315- /O.CON.KLCH.WI.Y.0006.190413T1700Z-190414T0000Z/ Avoyelles-Evangeline-St. Landry-Calcasieu-Jefferson Davis-Acadia- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Jefferson-Orange- Including the cities of Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 1212 AM CDT Sat Apr 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * TIMING...Noon to 7 PM Saturday * WINDS...25 to 30 MPH with gusts to 35 MPH. * IMPACTS...Strong southerly winds will make driving difficult for high profile vehicles along open east-west highways. Small lawn furniture and garbage cans will be tossed around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
806 WWUS74 KLCH 131224 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 724 AM CDT Sat Apr 13 2019 ...STRONG WINDS TO DEVELOP IN ADVANCE OF A PASSING COLD FRONT... .A tightening pressure gradient in advance of an approaching cold front will result in sustained winds of 25 to 30 MPH gusting to 35 MPH across the advisory area. Winds will moderate somewhat after sunset before turning northerly behind the front early Sunday morning. LAZ029-032-033-041>045-052>055-073-074-TXZ215-216-132030- /O.CON.KLCH.WI.Y.0006.190413T1700Z-190414T0000Z/ Avoyelles-Evangeline-St. Landry-Calcasieu-Jefferson Davis-Acadia- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Jefferson-Orange- Including the cities of Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 724 AM CDT Sat Apr 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * TIMING...Noon to 7 PM Saturday * WINDS...25 to 30 MPH with gusts to 35 MPH. * IMPACTS...Strong southerly winds will make driving difficult for high profile vehicles along open east-west highways. Small lawn furniture and garbage cans will be tossed around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
192 WWUS74 KLCH 132105 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 405 PM CDT Sat Apr 13 2019 ...STRONG WINDS TO DEVELOP IN ADVANCE OF A PASSING COLD FRONT... .A tightening pressure gradient in advance of an approaching cold front will result in sustained winds of 25 to 30 MPH gusting to 35 MPH across the advisory area. Winds will moderate somewhat after sunset before turning northerly behind the front early Sunday morning. LAZ029-032-033-041>045-052>055-073-074-TXZ215-216-140000- /O.CON.KLCH.WI.Y.0006.000000T0000Z-190414T0000Z/ Avoyelles-Evangeline-St. Landry-Calcasieu-Jefferson Davis-Acadia- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Jefferson-Orange- Including the cities of Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 405 PM CDT Sat Apr 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...Noon to 7 PM Saturday * WINDS...25 to 30 MPH with gusts to 35 MPH. * IMPACTS...Strong southerly winds will make driving difficult for high profile vehicles along open east-west highways. Small lawn furniture and garbage cans will be tossed around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
347 WWUS74 KLCH 140013 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 713 PM CDT Sat Apr 13 2019 ...WIND ADVISORY EXTENDED TO 1 AM CDT SUNDAY... .Strong gradient winds will continue ahead of the surface cold front through late this evening. LAZ029-032-033-042>045-052>055-074-140600- /O.EXP.KLCH.WI.Y.0006.000000T0000Z-190414T0000Z/ /O.NEW.KLCH.WI.Y.0007.190414T0013Z-190414T0600Z/ Avoyelles-Evangeline-St. Landry-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- East Cameron- Including the cities of Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, and Rutherford Beach 713 PM CDT Sat Apr 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SUNDAY... The National Weather Service in Lake Charles has issued a Wind Advisory, which is in effect until 1 AM CDT Sunday. * TIMING...Through late this evening * WINDS...25 to 30 MPH with gusts to 40 MPH. * IMPACTS...Strong winds will make driving difficult for high profile vehicles along open east-west highways. Small lawn furniture and garbage cans will be tossed around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LAZ041-073-TXZ215-216-140115- /O.EXP.KLCH.WI.Y.0006.000000T0000Z-190414T0000Z/ Calcasieu-West Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hackberry, Johnson Bayou, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 713 PM CDT Sat Apr 13 2019 ...WIND ADVISORY HAS EXPIRED... The cold front has pushed through the region and winds are expected to decrease through the evening. Therefore, the Wind Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 12, 12:42 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 12, 12:42 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1242 PM CDT Fri Apr 12 2019 .DISCUSSION... For the 12/18Z TAF Issuance. && .AVIATION... Old basically stalled frontal boundary is located from roughly South Central Louisiana into the northwest Gulf. Southerly winds will be increasing as a potent short wave moves out of the Southwest US. This will bring this boundary northward as a warm front this evening and overnight. Hi-res guidance shows a few showers and thunderstorms that will develop ahead of the warm front this afternoon, and will have VCTS at KAEX and VCSH at remainder of the sites. MVFR ceilings will hold near the frontal boundary at KARA/KLFT for the remainder of the afternoon, then starts to move into KBPT/KLCH by 13/00Z and KAEX by 13/06Z with IFR ceilings developing between 13/06Z and 13/12Z for KBPT/KLCH. After 13/12Z...Winds will become more southeasterly and increase becoming breezy with wind gusts over 20 knots as a low level jet develops. VCSH will still be the predominate weather through the end of the forecast period, with more significant showers and thunderstorms possible after 13/18Z. Rua && .PREV DISCUSSION... /issued 931 AM CDT Fri Apr 12 2019/ UPDATE... Based on the latest observations, the frontal boundary is located somewhere just southeast of New Iberia this morning. Dewpoints across much of the region have fallen back into the mid 50's within light northeasterly flow. Warm, moist air continues to lift over the very shallow front this morning resulting in scattered light showers. Added isolated PoPs across southeast Texas to the isolated PoPs already in the forecast across southwest Louisiana. The boundary will meander around the area through the day with a general retrograde to the north by this evening. As the front lifts north, winds will once again turn southerly allowing for temperatures and dewpoints to increase. This is making for a lower confidence high temperature forecast which was left as is, but could be several degrees warmer depending on how the front behaves this afternoon. The thinking regarding the severe threat tomorrow remains largely unchanged from this morning. Jones PREV DISCUSSION... /issued 744 AM CDT Fri Apr 12 2019/ DISCUSSION... For the 04/12/19 1200 UTC TAF package. AVIATION... Frontal boundary has stalled just SE of KARA per latest SFC/radar observations, with only some light isolated showers noted across parts of east/south central LA. The front is expected to retreat back to the north this afternoon and tonight, with isolate/scattered convection possible by mid to late morning. Inserted VCTS at all sites, with activity expected to generally shift north of the area late tonight. Return of warm and moist airmass will yield the development of widespread MVFR CIGS, lowering into IFR along with increasing SE SFC winds tonight. 13 PREV DISCUSSION... /issued 506 AM CDT Fri Apr 12 2019/ SYNOPSIS... Cold front currently bisects the area, extending from east of AEX to LCH to the Jefferson County coast. KLCH/KPOE radars show a band of showers and tstms, a few exhibiting the possibility of gusty winds and small hail in the stronger cells, along the boundary. A nice temperature gradient also accompanies the front, with temps near 70 ahead of the it, and upper 50s to lower 60s in its wake. Aloft, low pres continues to migrate north over the upper midwest per WV imagery and UA analysis. Deep moisture associated with this low extends from the Great Lakes south/southwest to the NW Gulf coast. A large scale trough is seen over much of the western CONUS, and this trough is in the process of digging/deepening over the desert SW and NW Mexico. 24 DISCUSSION... The sfc front over the area will drift southeastward early this morning, gradually bcmg stalled as it reaches the Acadiana region. The front will briefly bring northeasterly winds, slightly cooler temperatures and slightly lower dewpoints acrs much of the area this morning. However, this airmass will be fairly shallow, and overrunning moisture in southwesterly flow aloft will maintain cloudy skies and the possibility of a few showers over the area. The boundary will meander over the area today, serving as a focus for shower and tstm development through the aftn. With cooler air filtering into northern portions of the area, expect high temps only reaching the lower to middle 70s from cntl LA to the Lakes region of SE TX. Further south, temperatures could warm to around 80 acrs SW LA and lower SE TX, with lower 80s in Acadiana where the warm airmass should more or less stay in place. The front will continue to linger acrs the area tonight, with a chc for showers continuing. Overnight lows will range from the middle 60s north to lower 70s south. By Saturday, a deep trough digging over the SW CONUS will begin moving east over the southern plains. Sfc cyclogenesis is expected to develop over srn/cntl TX early in the day in response to lowering heights aloft. The low pres system will rapidly deepen as it pivots over the Red River Valley, with the sfc low quickly sliding toward the ArkLaTex. Strengthening LLJ of 50-60 KT will slide over the area, accelerating the frontal boundary back north as a warm front and allowing a rapid northward transport of warm moist air. The ingredients still look to be coming together, in concert with peak daytime heating, for a substantial severe weather event on Saturday. SPC's Day 2 Outlook continues to indicate an Enhanced Risk for severe storms acrs much of the area north of I-10, with a MDT risk just touching our northern CWA border, and a SLGT risk elsewhere acrs the area. Fcst soundings indicate some capping early in the day, but as mixing develops with ample daytime heating, CAPE values in excess of 2000 J/kg develop by midday into early aftn. This, combined with a strong wind profiles and deep layer shear, will allow for supercellular convection to develop acrs the area. SRH values in the 1 and 3 KM layers are progged to be between 200-400 M2/S2, and the resultant rotating updrafts will be capable of producing tornadoes, in addition to other svr weather modes of damaging winds and large hail. At this time, the best potential for the strongest storms is expected along and north of a line from Woodville to Kinder to Opelousas. CAM guidance continues to show some variance with respect to timing and placement of convection, with the Nested NAM depicting the potential for a cluster of strong storms developing acrs SW LA along and south of I-10 during the aftn. The bottom line is that all areas of the CWA could be under the gun for svr storms during the day Saturday, and individuals are encouraged to remain alert for any watches or warnings issued by the NWS. Convection will transition to a semi-organized band by evening as the frontal boundary moves into the area. There is still the potential for storms to produce heavy rainfall as well. The best focus for heavier rainfall will be north of the area, along and east of the sfc low and along the warm frontal boundary. Area average rainfall totals are expected to range from less than an inch acrs lower SE TX and SW LA to nearly 2.5 inches acrs cntl LA. However, heavy downpours in some storms could produce intense rainfall rates, with localized higher amounts and flooding possible in a few locations. Convection will quickly shift east during the evening and overnight as drier air wrapping around the upper low spreads into the region. Dry weather is expected to prevail from Sunday through Tuesday with high pres making a quick transit acrs the region. Slightly cooler temperatures are expected Sunday into Monday, with temperatures moderating Tuesday into Wednesday as return flow develops. Showers and tstms will increase again on Wednesday and continue into Thursday as another shortwave and sfc low pres system crosses the southern plains into the lower MS Valley. 24 MARINE... A weak front will slide south over the western portions of the marine zones early this morning, accompanied by a few showers. This will also produce a brief period of east to northeast winds over the coastal waters west of Cameron this morning. Otherwise, expect onshore flow to prevail through Saturday. The southerly flow will strengthen and seas will build late tonight into Saturday as strong low pressure develops over Texas. Small Craft Advisories will likely be required from late tonight into Saturday as winds strengthen to 20 to 25 KT and seas build to between 8 to 11 FT. Showers and thunderstorms are expected to increase during the day Saturday as the low moves over the region. A few strong to severe storms will be possible, capable of producing strong wind gusts, waterspouts and hail. The low will move NE Saturday night, sweeping a strong cold front through the region and bringing an end to the storms from west to east late Saturday night into Sunday morning. Moderate to strong offshore flow will develop behind the front, with additional advisories possible. Winds will diminish by Monday as high pres transits the region, with onshore flow expected to resume by Tuesday. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 74 65 77 51 / 40 50 90 60 LCH 80 70 80 52 / 40 40 70 50 LFT 80 70 81 56 / 40 30 70 70 BPT 79 71 78 51 / 40 50 70 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...07
Hazardous weather outlook, Apr 12, 4:12 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 412 PM CDT Fri Apr 12 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 132115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 412 PM CDT Fri Apr 12 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms are expected to continue to develop in the vicinity of a meandering warm front that will slowly lift north across the area. A few of these storms could be strong to severe with large hail and damaging winds. Brief periods of heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A significant severe weather event is expected Saturday. Widespread thunderstorms are expected to develop beginning late Saturday morning and continuing through the remainder of the day and into early Sunday morning. Some of these storms are expected to become severe with tornadoes, large hail, and damaging winds possible. There is a enhanced risk for severe weather along and north of a line from Woodville to Kinder to Opelousas, with a slight risk for severe storms south of this line. Heavy rainfall is also expected with intense rainfall rates possible in some storms. This could lead to localized flooding especially in low lying or poor drainage areas and urban locations. There is a slight risk for excessive rainfall across portions of central Louisiana, with a marginal risk elsewhere. A wind advisory has also been issued for portions of southwest and central Louisiana from noon until 7 PM Saturday. Winds of 20 to 25 MPH are expected with gusts to 35. Dry weather will prevail from Sunday through Tuesday, with another round of showers and thunderstorms expected Wednesday. Some of these storms will also have the potential to be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested Saturday. GMZ430-432-435-450-452-455-470-472-475-132115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 412 PM CDT Fri Apr 12 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight A few showers and thunderstorms will be possible across the coastal waters this evening in the vicinity of a northward advancing warm front. A few of these storms could produce brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A strong low pressure system will move into the area Saturday with southerly winds strengthening and showers and thunderstorms becoming more widespread. A small craft advisory has been issued for the outer coastal waters beginning this evening and the entirety of the coastal waters beginning Saturday morning as southerly winds are expected to strengthen to 20 to 30 knots with gusts to 40 knots. This will result in seas building to 7 to 10 feet. Scattered to numerous storms are expected to develop. Some storms could become strong to severe with waterspouts, hail and strong gusty winds. In addition, heavy rainfall could reduce visibilities to less than one mile at times. Storms will end from west to east Saturday night into Sunday morning with strong offshore flow developing in the wake of a cold front. The small craft advisory will continue through Sunday. Another front will move into the region Wednesday accompanied by another round of widespread showers and thunderstorms. Some of these storms will also have the potential to be strong to severe. Southerly winds are expected to strengthen in advance of this system on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested Saturday.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 4:09 AM CDT | Special Weather Statement | LCH | Avoyelles | 51 min |
| Apr 12, 4:12 PM CDT | Small Craft Advisory | LCH | 33 hr | |
| Apr 12, 4:17 PM CDT | Special Weather Statement | LCH | Allen | 43 min |
Nearby
Wind Advisories in Louisiana, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.